MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 787726
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the urethral stent was found ruptured when the package was opened.It was also stated that the outer package of the product remained intact.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.A phot sample was provided by the customer which shows the stent broken into two pieces.The ureteral stent was returned with the opened original packaging.An evaluation was completed by futurematrix on 27oct2021.No evidence of stretching or discoloration was noted on the stent.The stent was observed to be separated and an additional mark was present next to the separation.The marks left at the separation could not be recreated other than being cut.The suture was removed from the stent and appeared to have been cut since there were no signs of stretching of the material.The stent passed dimensional requirements, with the outer diameter measuring at 0.093" and 0.092" using a laser micrometer, the tip inner diameter measuring at 0.043" using a pin gage, and the stent inner diameter measuring 0.048" using a pin gage at both ends where the disconnect occurred.A 0.038" guidewire was able to pass through the sample with no resistance.A potential root cause for this event could be, " inappropriate package design".No manufacturing issues or non-conformances were noted in the dhr that could have caused or contributed to the reported event; therefore, no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12224211
Report Number1018233-2021-04474
Device Sequence Number11825983
Product Code FAD
UDI-Device Identifier10801741015523
UDI-Public(01)10801741015523
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/10/2024
Device Model Number787726
Device Catalogue Number787726
Device Lot NumberNGEN2028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown